Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 49, NWS Cleveland, OH

August 9, 2019

NWS Cleveland, OH issued this small craft advisory at Aug 9, 2019, 12:32 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2019, 12:32 PM EDT (16:32 UTC)
Expired
Aug 9, 2019, 10:00 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

045 
WHUS71 KCLE 091632
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1232 PM EDT Fri Aug 9 2019

LEZ148-149-100045-
/O.NEW.KCLE.SC.Y.0049.190809T1632Z-190810T0200Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1232 PM EDT Fri Aug 9 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening.

* WINDS...West 10 to 15 kt with gusts up to 20 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
2 follow-up statements
324 
WHUS71 KCLE 091949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 PM EDT Fri Aug 9 2019

LEZ148-149-100200-
/O.CON.KCLE.SC.Y.0049.000000T0000Z-190810T0200Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
349 PM EDT Fri Aug 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...West 10 to 15 kt with gusts up to 20 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
910 
WHUS71 KCLE 100206
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1006 PM EDT Fri Aug 9 2019

LEZ148-149-100315-
/O.EXP.KCLE.SC.Y.0049.000000T0000Z-190810T0200Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1006 PM EDT Fri Aug 9 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have decreased enough to allow the small craft
advisory to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 8:57 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 9, 8:57 AM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
857 AM EDT Fri Aug 9 2019

.SYNOPSIS...
High pressure centered over Iowa will will gradually east into
the area today through Saturday. The high will reach the Mid
Atlantic states by Monday morning. A warm front will lift north
over the region Monday and become nearly stationary as low
pressure moves east along the front Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure will continue to build into the region today.
A trough of low pressure will likely keep some clouds across the
northeast today. Some fair weather cumulus will develop
elsewhere. Otherwise, no major changes with this update.

Original...High pressure over Iowa will build east today and
reach the area on Saturday. Forecast soundings and models show
generally dry air moving into the area however residual low
level moisture and cool northwest flow aloft could bring a
period of clouds in off the lake as well as an isolated shower
into nern OH and nwrn PA early today. For now though,
probabilities low enough to leave out of forecast. With high
building in, will continue with clear to pc skies for tonight
and Saturday. Highs today from the mid 70s nwrn PA to around 80
far west. Highs Saturday from the lower 70s nwrn PA to around 80
far west.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
The period begins Saturday night with a broad upper trough centered
over New England, with northwest flow aloft and surface high
pressure over the region. Precip chances during this period hinge on
upstream convective complexes spilling into the local area, with
potent ridging northward through the northern Plains. For now, have
kept the forecast generally dry through the day Monday, although the
ECMWF has been hinting at a complex diving southeast into the
forecast area Sunday, although the other models are farther south
and west with this convection. Precip chances increase by Monday
night as a surface low strengthens and tracks east through the
southern Great Lakes, in the vicinity of the right entrance region
of a compact but potent upper jet digging through Ontario/Quebec
just northeast of the Great Lakes. Have opted for high chance pops
at this point, with some minor timing differences with the synoptic
features among the model solutions. Models have increased
temperatures a few degrees during the period and have raised temps
accordingly, with highs in the upper 70s northeast to mid 80s west
on Sunday, and highs in the low 80s northeast to mid/upper 80s
elsewhere on Monday.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A cold front will sink south through the region Tuesday and Tuesday
night as low pressure quickly moves east off the mid Atlantic/New
England coast. This will bring some precip chances to the area,
which will generally decrease into Wednesday as high pressure builds
southeast across the region. High pressure will remain in place over
the region through the end of the week providing dry conditions.
Highs will be in the mid 80s Tuesday before the front moves through,
with highs around 80 Wednesday and Thursday.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
Satellite is showing sct to bkn clouds around 5 kft developing
over Lake Erie and drifting inland over nern OH and nwrn PA this
morning. Will carry a scattered deck through the morning with a
tempo for broken the next few hours. Otherwise expecting VFR
conditions today and tonight with high pressure building in from
the west.

OUTLOOK...Non-VFR possible in thunderstorms late Sunday night
through Tuesday.

&&

.MARINE...
Added mention of waterspouts for this morning as trough moves
through the eastern areas of the lake. Ridge will build
southeast into the region ending the threat this afternoon.

Previous discussion...

Have let the small craft advisory/beach hazards statement expire
early this morning, as the weak frontal boundary slides south of the
lake. Winds around 15 knots will continue to decrease through the
rest of the morning. West-southwest winds will increase across the
lake today as a secondary trough drifts south towards the lake.
Winds will generally be 15-20 kts, with waves expected to remain
just below small craft advisory criteria with the shore parallel
flow. There is a chance that we would see a brief period of higher
waves offshore of Erie PA, and a small craft advisory may be needed
for a short time this afternoon/evening. The weak trough will cross
the lake tonight with winds becoming northwest, persisting through
Saturday as high pressure drifts southeast across the region. Winds
will shift around to the southwest by Sunday as the high moves
southeast of the area. Low pressure will track east near the lake on
Tuesday, with winds becoming northerly as the low moves east of the
region Tuesday night through Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK/Lombardy
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...TK
MARINE...Greenawalt/Lombardy
Hazardous weather outlook, Aug 9, 12:32 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1232 PM EDT Fri Aug 9 2019

OHZ003-006>014-017>023-027>033-036>038-047-PAZ002-003-101645-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
1232 PM EDT Fri Aug 9 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ089-PAZ001-101645-
Ashtabula Lakeshore-Northern Erie-
1232 PM EDT Fri Aug 9 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-101645-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1232 PM EDT Fri Aug 9 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:05 PM EDTSpecial Weather StatementCLEKnox, Morrow55 min
Aug 9, 12:32 PM EDTBeach Hazards StatementCLEAshtabula9 hr

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.